Alert archive / Minnesota / Special Weather Statements in 2017
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jun 21, 2017, 8:52 PM CDT for Wadena County, Minnesota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2017, 8:52 PM CDT (01:52 UTC)
- Expired
- Jun 21, 2017, 9:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Grand Forks, ND
County Wadena County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 209 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
076 WWUS83 KFGF 220152 SPSFGF Special Weather Statement National Weather Service Eastern ND/Grand Forks ND 852 PM CDT WED JUN 21 2017 MNZ031-032-220215- Wadena MN-East Otter Tail MN- 852 PM CDT WED JUN 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WADENA AND EASTERN OTTER TAIL COUNTIES UNTIL 915 PM CDT... At 851 PM CDT, Doppler radar was tracking a strong thunderstorm near Wadena, or 37 miles north of Long Prairie, moving east at 45 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Blue Grass around 900 PM CDT. Oylen around 910 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && A severe thunderstorm watch remains in effect until 1000 PM CDT for central and west central Minnesota. LAT...LON 4640 9520 4655 9524 4662 9479 4642 9479 TIME...MOT...LOC 0151Z 262DEG 49KT 4650 9513 $$ vg
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jun 21, 6:18 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 21, 6:18 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 618 PM CDT Wed Jun 21 2017 .UPDATE... Issued at 613 PM CDT Wed Jun 21 2017 Storms developed shortly after 430 PM in an area of 1K to 2K J/KG MUCAPEs and are moving east at around 35 kts. The best shear is behind the sfc boundary however latest operational EMC/RAP is showing sufficient sfc-6km shear for development of severe thunderstorms. Timing these storms out of the CWA in the 02Z to 03Z timeframe and a severe TS watch has been issued valid until 03Z. && .SHORT TERM...(This evening through Thursday) Issued at 245 PM CDT Wed Jun 21 2017 The chance for strong to severe storms will be the main forecast challenge for late afternoon into early evening. Currently the cold front is moving into the Devils Lake region, with fairly gusty west to northwest winds behind it. Seeing afternoon temperatures in the upper 70s to lower 80s with dew points that have crept above 60F. Looking at the SPC meso page, it shows 1000-1500 J/kg of sfc based CAPE, but mainly right along the front and behind it. Strong push of 850mb winds into the northern Red River Valley, where the Mayville radar shows a few small cells. So far not seeing any enhanced cumulus development along the cold front, so will continue to watch that too. Otherwise, most of the high resolution models continue to break out storms along the front, mainly in the 4 to 6 pm time frame. Most of the activity is forecast to move east of the FA by 10 pm or so, so not looking at a prolonged event. The high res models also show just a few stronger cells and not a widespread event. After the storms move out, west to northwest winds may be a little gusty into the early evening, but should die down after sunset. Most of Thursday looks to be quiet for the FA, although there may be a little pcpn on the northern and southern fringes. Highs look to be a little cooler than today. .LONG TERM...(Thursday night through Wednesday) Issued at 245 PM CDT Wed Jun 21 2017 For Thursday night through early next week, the Northern Plains remain in northwest flow aloft as a trough digs into the eastern half of the US. Thus rain chances primarily depend on the propagation of a series of weak shortwaves moving quickly from Canada to the Midwest. This pattern will yield some showers and storms on and off through early next week, but poor operational model agreement makes it difficult to pinpoint timing and location of rain chances at this point. That being said, the weekend doesn't look to be a wash out by any means, and heavy rain or severe storms are not anticipated due to lack of model agreement on any significant signal. The main impact for Friday through Sunday will be cooler weather. Temperatures for Friday through Sunday will be below normal, with highs in the 60s to lower 70s. Temperatures look to rebound starting on Monday as an upper ridge builds in from the Northwest. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 618 PM CDT Wed Jun 21 2017 VFR although a line of strong to severe storms will be into the TVF area by 00Z and BJI area around 01Z. Storms will move through quite rapidly as they are moving east at 35 kts. More storms may develop behind the initial line, clearing the area by 03Z. VFR and NSW aft 03Z. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Speicher SHORT TERM...Godon LONG TERM...BP AVIATION...Speicher
Hazardous weather outlook, Jun 21, 7:17 PM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 717 PM CDT Wed Jun 21 2017 MNZ001>003-007>009-013>017-022>024-027>032-040-NDZ030-039-049-052- 053-230030- West Polk-Norman-Clay-West Marshall-East Marshall-North Beltrami- Pennington-Red Lake-East Polk-North Clearwater-South Beltrami- Mahnomen-South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Traill-Cass-Ransom- Sargent-Richland- 717 PM CDT Wed Jun 21 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Tonight A severe thunderstorm watch is in effect for portions of southeast North Dakota and west central and northwest Minnesota. Scattered thunderstorms will move out of the area by 10 PM CDT. These storms may be severe with the primary threats being large hail and damaging winds, although a few tornadoes are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered Thunderstorms are possible across the northern Red River valley and portions of northwest Minnesota this coming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will be necessary. MNZ004>006-NDZ006>008-014>016-024-026>029-038-054-230030- Kittson-Roseau-Lake Of The Woods-Towner-Cavalier-Pembina-Benson- Ramsey-Eastern Walsh County-Eddy-Nelson-Grand Forks-Griggs-Steele- Barnes-Western Walsh County- 717 PM CDT Wed Jun 21 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Tonight Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered Thunderstorms are possible across the northern Red River valley and portions of northwest Minnesota this coming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. Speicher
In the hours before
Local storm report, Jun 21, 8:18 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
818 PM CDT WED JUN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL 3 N MAHKONCE 47.37N 95.62W
06/21/2017 E1.25 INCH MAHNOMEN MN PUBLIC
&&
GGUSTLocal storm report, Jun 21, 8:38 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
838 PM CDT WED JUN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND GST 4 SSE MAHNOMEN 47.26N 95.94W
06/21/2017 M57 MPH MAHNOMEN MN MESONET
PEAK WINDS MEASURED AT THE MAHNOMEN RWIS STATION ALONG US
59 AT MP296.
&&
GGUSTSpecial weather statement, Jun 21, 8:38 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
838 PM CDT WED JUN 21 2017
MNZ016-017-023-220245-
South Clearwater MN-North Clearwater MN-South Beltrami MN-
838 PM CDT WED JUN 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BELTRAMI AND EAST
CENTRAL CLEARWATER COUNTIES UNTIL 945 PM CDT...
At 838 PM CDT, Doppler radar was tracking a strong thunderstorm over
Solway, or 13 miles west of Bemidji, moving east at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Solway around 840 PM CDT.
Pinewood around 845 PM CDT.
Wilton around 850 PM CDT.
Bemidji around 900 PM CDT.
Lavinia and Rosby around 905 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
north central and northwestern Minnesota.
LAT...LON 4741 9442 4741 9518 4739 9519 4738 9522
4755 9531 4780 9442
TIME...MOT...LOC 0138Z 262DEG 29KT 4749 9517
vgLocal storm report, Jun 21, 8:43 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
843 PM CDT WED JUN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND GST 3 W FERGUS FALLS 46.28N 96.13W
06/21/2017 M74.00 MPH OTTER TAIL MN AWOS
PEAK WIND MEASURED AT THE FERGUS FALLS AIRPORT.
&&
GGUSTLocal storm report, Jun 21, 8:46 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
846 PM CDT WED JUN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND GST 2 SE FERGUS FALLS 46.26N 96.04W
06/21/2017 M73 MPH OTTER TAIL MN MESONET
PEAK WINDS MEASURED AT THE PRAIRIE WETLANDS LEARNING
CENTER.
&&
GGUSTSpecial weather statement, Jun 21, 8:52 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Eastern ND/Grand Forks ND 852 PM CDT WED JUN 21 2017 MNZ031-032-220215- Wadena MN-East Otter Tail MN- 852 PM CDT WED JUN 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WADENA AND EASTERN OTTER TAIL COUNTIES UNTIL 915 PM CDT... At 851 PM CDT, Doppler radar was tracking a strong thunderstorm near Wadena, or 37 miles north of Long Prairie, moving east at 45 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Blue Grass around 900 PM CDT. Oylen around 910 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && A severe thunderstorm watch remains in effect until 1000 PM CDT for central and west central Minnesota. LAT...LON 4640 9520 4655 9524 4662 9479 4642 9479 TIME...MOT...LOC 0151Z 262DEG 49KT 4650 9513 vg
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:15 PM CDT | Special Weather Statement | FGF | Mahnomen | 45 min |
| Jun 21, 7:23 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Hubbard, Mahnomen | 43 min |
| Jun 21, 7:53 PM CDT | Special Weather Statement | FGF | Otter Tail | 37 min |
| Jun 21, 8:38 PM CDT | Special Weather Statement | FGF | Beltrami | 67 min |
| Jun 21, 9:12 PM CDT | Special Weather Statement | FGF | Hubbard | 18 min |
| Jun 21, 9:23 PM CDT | Special Weather Statement | FGF | Wadena | 37 min |
| Jun 21, 11:16 PM CDT | Special Weather Statement | FGF | Wadena | 59 min |
| Jun 21, 7:26 PM CDT | Special Weather Statement | FGF | Richland | 34 min |
| Jun 22, 2:45 PM CDT | Wind Advisory | FGF | Benson, Cavalier, Eddy, Griggs, Nelson, Ramsey and 2 more | 7 hr |
Nearby
Special Weather Statements in Minnesota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.